Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 53, NWS Green Bay, WI

August 9, 2011

NWS Green Bay, WI issued this small craft advisory at Aug 9, 2011, 3:09 PM CDT. It took effect at Aug 9, 2011, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2011, 3:09 PM CDT (20:09 UTC)
In effect from
Aug 9, 2011, 7:00 PM CDT
Expired
Aug 10, 2011, 10:24 AM CDT
In force
15 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WHUS73 KGRB 092009
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CDT TUE AUG 9 2011

...INCREASING NORTHWEST WINDS EXPECTED TONIGHT INTO WEDNESDAY MORNING...

.A TIGHTNING PRESSURE GRADIENT BEHIND A COLD FRONT THAT WILL MOVE ACROSS
THE NORTHERN NEARSHORE WATERS...WILL BUILD WAVES TONIGHT AND INTO WEDNESDAY
MORNING.

LMZ521-541-100415-
/O.NEW.KGRB.SC.Y.0053.110810T0000Z-110810T1600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
309 PM CDT TUE AUG 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...
WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM CDT WEDNESDAY.

* WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KTS DURING THE EVENING.

* WAVES: WAVES BUILDING TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
540 
WHUS73 KGRB 100200
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CDT TUE AUG 9 2011

...GUSTY NORTHWEST WINDS TONIGHT INTO WEDNESDAY MORNING...

.A TIGHTNING PRESSURE GRADIENT BEHIND A COLD FRONT THAT WILL MOVE
ACROSS THE NORTHERN NEARSHORE WATERS...WILL BUILD WAVES TONIGHT
AND INTO WEDNESDAY MORNING.

LMZ521-541-101000-
/O.CON.KGRB.SC.Y.0053.000000T0000Z-110810T1600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
900 PM CDT TUE AUG 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT WEDNESDAY.

* WINDS: NORTHWEST WINDS 15 TO 25 KTS. 

* WAVES: WAVES BUILDING TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
093 
WHUS73 KGRB 100849
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
349 AM CDT WED AUG 10 2011

...GUSTY NORTHWEST WINDS TO CONTINUE THIS MORNING...

.A TIGHT PRESSURE GRADIENT BEHIND A DEPARTING COLD FRONT WILL
CONTINUE TO PRODUCE GUSTY WINDS AND HIGH WAVES ON THE NORTHERN
BAY OF GREEN BAY AND ON LAKE MICHIGAN NORTH OF STURGEON BAY...
ESPECIALLY NEAR DEATHS DOOR. THE PRESSURE GRADIENT WILL RELAX LATE
THIS MORNING...ALLOWING WINDS AND WAVES TO DECREASE.

LMZ521-541-101600-
/O.CON.KGRB.SC.Y.0053.000000T0000Z-110810T1600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
349 AM CDT WED AUG 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING. 

* NORTHWEST WINDS 15 TO 25 KTS WITH GUSTS TO 30 KTS POSSIBLE THIS
  MORNING...THEN DECREASING TO 10 TO 20 KTS BY LATE MORNING.

* WAVES 2 TO 4 FT...THEN SUBSIDING TO 1 TO 3 FT LATE THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
508 
WHUS73 KGRB 101524
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1024 AM CDT WED AUG 10 2011

...GUSTY NORTHWEST WINDS GRADUALLY DIMINISHING TODAY...

.GUSTY NORTHWEST WINDS BETWEEN HIGH PRESSURE OVER THE NORTHERN
PLAINS AND LOW PRESSURE OVER QUEBEC HAVE FALLEN BELOW SMALL CRAFT
ADVISORY CRITERIA...AND WILL SLOWLY BE SUBSIDING THROUGH THE REST
OF THE DAY. A FEW GUSTS TO 25 KTS WILL STILL BE POSSIBLE THROUGH
EARLY AFTERNOON.

LMZ521-541-101630-
/O.CAN.KGRB.SC.Y.0053.000000T0000Z-110810T1600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1024 AM CDT WED AUG 10 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

MPC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 2:43 PM CDT, 26 minutes earlier.

Area forecast discussion, Aug 9, 2:43 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
243 PM CDT TUE AUG 9 2011

.SHORT TERM...TONIGHT AND WEDNESDAY.

LATEST RUC ANALYSIS AND SATELLITE RADAR IMAGERY SHOW SURFACE LOW
PRESSURE MOVING ACROSS NORTHERN ONTARIO AND A COLD FRONT CUTTING
EAST ACROSS THE LOWER PENINSULA OF MICHIGAN.  A WIDESPREAD STRATO-CU
FIELD IS ROTATING SE OVER THE STATE THIS AFTERNOON WITH SCATTERED TO
NUMEROUS SHOWERS MOVING INTO N-C WISCONSIN.  DONT START TO SEE SOME
CLEARING UNTIL WESTERN MINNESOTA WHERE HIGH PRESSURE IS STARTING TO
ASSERT ITS INFLUENCE AND SKIES CLEAR OUT.  MAIN FORECAST CONCERNS
INCLUDE CLOUD TRENDS AND LINGERING PRECIP CHANCES THIS EVENING.

TONIGHT... WITH A LONGWAVE TROUGH OVERHEAD...CYCLONIC FLOW IN THE
LOW LEVELS WILL BE COLD ADVECTING...AND FIGURE HIGH END SCATTERED TO
BROKEN SKY CONDITIONS WILL PERSIST THROUGH AT LEAST MID-EVENING.
MAY ALSO HAVE A SPRINKLE OR SHOWER MIXED IN OVER N-C WISCONSIN TOO.
AS THE SHARPER CYCLONIC FLOW AND THERMAL TROUGH SHIFT TO THE EAST
LATE IN THE EVENING AND OVERNIGHT...SHOULD SEE LOW CLOUDS RETREAT
THAT DIRECTION AS WELL WITH SOME CLEARING TAKING PLACE OVER CENTRAL
AND EAST-CENTRAL WISCONSIN.  DONT THINK WILL SEE DECOUPLING OF WINDS
HOWEVER...DUE TO A RELATIVELY TIGHT GRADIENT REMAINING OVERHEAD.
RAISED LOW TEMPS A DEGREE OR TWO TO ACCOUNT FOR THIS...WHICH WILL
RANGE FROM THE UPPER 40S IN THE COLD SPOTS TO THE UPPER 50S NEAR
LAKE MICHIGAN.

WEDNESDAY...WEAK SURFACE HIGH PRESSURE WILL BE BUILDING INTO THE
WESTERN GREAT LAKES.  LOW LEVEL TEMPS WILL BE WARMER TOMORROW THAN
TODAY...WHICH WILL KEEP SKY CONDITIONS SCATTERED INSTEAD OF BROKEN.
WONT HAVE THE WARM START LIKE WE DID TODAY THOUGH...SO HIGHS WILL
REACH FROM THE LOW TO MID 70S.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. NICE SUMMER
WEATHER EXPECTED FOR THIS FORECAST PERIOD AS UPPER FLOW REMAINS
GENERALLY NORTHWEST. THIS SHOULD ALLOW FOR DRY AND SEASONABLE
WEATHER WITH THE EXCEPTION OF FRIDAY NIGHT AND SATURDAY WHEN A
UPPER TROUGH MOVES THROUGH THE FLOW WITH AN ASSOCIATED SURFACE LOW
MOVING FROM MINNESOTA TO NORTHERN ILLINOIS.

THE 00Z ECMWF WAS SIGNIFICANTLY STRONGER AND SLOWER WITH THIS
SYSTEM THAN THE 12Z GFS WITH THE SURFACE LOW HANGING AROUND
SOUTHERN LAKE MICHIGAN DURING THE DAY SATURDAY. THIS WOULD MAKE
FOR A RELATIVELY WET DAY. 12Z LOW RESOLUTION ECMWF SEEMS TO
FOLLOW ALONG THIS LINE OF THINKING. LATER SHIFTS MAY HAVE TO
INCREASE PROBABILITIES OF RAIN FOR SATURDAY IF GFS COMES IN LINE
WITH THE ECMWF.
&&

.AVIATION...PLENTY OF LOW CLOUDS AND SHOWER ACTIVITY OVER THE
WESTERN GREAT LAKES ROTATING AROUND LOW PRESSURE IN ONTARIO THIS
AFTERNOON.  SHOWERS MOST LIKELY TO IMPACT RHI WHERE BKN MVFR
CONDITIONS WILL BE POSSIBLE.  CONDITIONS TO LIKELY STAY VFR
ELSEWHERE EVEN THOUGH NW WINDS WILL BE BREEZY.  SOME CLOUDS TO STICK
AROUND THIS EVENING...BUT SHOULD SEE SLOW IMPROVING CIGS ABOUT
MID-EVENING ONWARD FROM THE SW TO THE NE.  GUSTY WINDS WILL ALSO
DIMINISH THIS EVENING.  VFR CONDITIONS EVERYWHERE THEREAFTER THROUGH
TOMORROW.
&&

.MARINE...SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TONIGHT AS NW WINDS
INCREASE IN THE WAKE OF A SECONDARY COLD FRONT. COLD AIR ADVECTION
WILL RESULT IN INCREASING INSTABILITY OVER LAKE MICHIGAN...CAUSING
STRONGER WINDS ALOFT TO MIX DOWN TO THE SFC. FREQUENT GUSTS OVER 25
KTS ARE POSSIBLE...ESPECIALLY IN THE GILLS ROCK/DEATHS DOOR AREA
TONIGHT. AFTER COORDINATING WITH SURROUNDING OFFICES...PLAN ON
ISSUING SMALL CRAFT HEADLINES OVER GREEN BAY AND ADJACENT TO THE
DOOR PENINSULA.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MPC/RDM
Hazardous weather outlook, Aug 9, 2:47 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
247 PM CDT TUE AUG 9 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
247 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE BEST CHANCE OF THUNDERSTORMS WILL BE FROM FRIDAY THROUGH
FRIDAY NIGHT. IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL
OCCUR DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-102000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
247 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GUSTY NORTHWEST WINDS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO
DEVELOP IN THE DEATHS DOOR AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED. NORTHEAST WINDS MAY INCREASE
ENOUGH TO POSE A HAZARD TO SMALL CRAFT SATURDAY NIGHT AND SUNDAY.

MPC/RDM

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.